MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57448
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p200023.Product code: qan.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The tip seemed to be broken.Observed that when they opened hte package and removed the device to place on the table.Customer believes it was like this when they opened the package.Did any unintended section of the device remain inside the patient¿s body? n/a not used.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? n/a not used.If yes, please describe.Did the product cause or contribute to the need for additional procedures? n/a not used.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? n/a not used.Has the complainant reported that the product caused or contributed to the adverse effects? n/a not used.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Common name: qan.Pma/510(k) #: p200023.Device evaluation: the zvt7-35-80-16-100 device of lot number c1798360 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device, a severe break was noted on the distal white tip.The device flushed as expected.A 0.035 inch wire guide passed through the device without issues.Document review: prior to distribution zvt7-35-80-16-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-16-100 of lot number c1798360 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1798360.It should be noted that the instructions for use are ifu0091-7.There is no evidence to suggest the user did not follow the ifu.Image review ¿ n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to possible impact during transportation.It is possible that the device may have been subjected to impact during transportation which led to cracks/breaks on the delivery system.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The damaged device did not make patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on the (b)(6) and the device evaluation on the (b)(6) 2021.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12504408
Report Number3001845648-2021-00682
Device Sequence Number4231115
Product Code QAN
UDI-Device Identifier10827002574486
UDI-Public(01)10827002574486(17)240204(10)C1798360
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberG57448
Device Catalogue NumberZVT7-35-80-16-100
Device Lot NumberC1798360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/24/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown